MAUDE Adverse Event Report: WALDEMAR LINK GMBH & CO. KG MP MONOBLOCK; TRIAL STEM

WALDEMAR LINK GMBH & CO. KG MP MONOBLOCK; TRIAL STEM
Model Number 136-115/00
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Dr.(b)(6) was performing a mp monoblock hip surgery on (b)(6) 2023 and was trialing with a size 15 trial stem and 195 laterial trial neck and had a difficult time removing the trial.It did eventually come out after 10 to 15 minutes of trying, using extractor and slap hammer.The doctor mentioned that this is very common with the size 15 trial.Waiting information on whether trials can be sent for investigation.Updated 20230511: images and lot codes updated.Representative who reported event responded that the instruments are not broken and are needed in the set so they will not be sent back, it was reported because of the difficulty of use, which he stated was common for the size 15 trial.[customer].
 
Additional Manufacturer Narrative
It was noticed that trial stems of the mp monoblock hip prosthesis stem could only be removed with increased force after being impacted with even hammer blows.Due to the different diameters between a trial neck segment and a trial stem, a protrusion occurs on the trial stem in the transition area.When removing the trial stem from the femoral canal, this protrusion could lead to increased friction in the femoral medullary canal, so that increased force is required.The difference depends on the diameter of the selected combination of trial neck segment and trial stem.Due to the increased effort associated with the removal of the trial stem, the time of surgery may be extended and, under unfavorable circumstances, the procedure may have to be modified.As a corrective measure, all trial stems are recalled by r-2023-05.Furthermore a capa was initiated to optimize the instrument.

Brand Name
MP MONOBLOCK
Common Device Name
TRIAL STEM
Manufacturer (Section D)
WALDEMAR LINK GMBH & CO. KG
barkhausenweg 10
hamburg, 22339
GM  22339
Manufacturer Contact
andreas brandt
barkhausenweg 10
hamburg, 22339
GM   22339
MDR Report Key17496584
Report Number3004371426-2023-00075
Device Sequence Number6796801
Product Code HWT
UDI-Device Identifier04026575182091
UDI-Public04026575182091
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number136-115/00
Device Catalogue Number136-115/00
Device Lot NumberB923004
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RCL230466/RES92758
Patient Sequence Number1
Patient SexUnknown